| Model Number |
IMPLANT SYSTEM, TRIM-IT DRILL PIN, 2X100 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Osteolysis (2377)
| Date of Event |
02/21/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On 02/21/2024, it was reported by a sales representative via (b)(4) that a doctor is having an issue with the ar-4152ds trim-it drill pin system.The arthrex rep was just made aware of three patients who experienced osteolysis (bone loss) post-op after having hand or carpel bone wrist procedures from 2021 to 2023.No specific patient information was made available at this time.Additional information 3/12/2024: this doctor no longer works in our footprint, and i¿m unsure if he is still operating.It was his old pa who is now inquiring about it.The previous doctor's surgery was a scapholunate reconstruction, and then he would throw a couple of the ar-4152ds wires to hold stability.The pa said that there had been osteolysis in 3 of the patients anywhere from 6 months to 2 years post-surgery.No second surgeries were done because of it.
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.